Homotopy shadowing

Yutaka Ishii, John Smillie

Research output: Contribution to journalArticlepeer-review

10 Citations (Scopus)

Abstract

Michael Shub proved in 1969 that the topological conjugacy class of an expanding endomorphism on a compact manifold is determined by its homotopy type. In this article we generalize this result in two directions. In one direction we consider certain expanding maps on metric spaces. In a second direction we consider maps which are hyperbolic with respect to product cone fields on a product manifold. A key step in the proof is to establish a shadowing theorem for pseudo-orbits with some additional homotopy information.

Original languageEnglish
Pages (from-to)987-1029
Number of pages43
JournalAmerican Journal of Mathematics
Volume132
Issue number4
DOIs
Publication statusPublished - Aug 1 2010

All Science Journal Classification (ASJC) codes

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Homotopy shadowing'. Together they form a unique fingerprint.

Cite this